Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Some hrt "failures"

MagazineFebruary 1994 (Vol. 4 Issue 11)Some hrt "failures"

Despite a tireless sales campaign by doctors and the drug industry, half of all women prescribed HRT stop within six months, according to a recent survey by the National Opinions Polls, and four out of five do so without telling their GP (GP, 22 January 1993)

Despite a tireless sales campaign by doctors and the drug industry, half of all women prescribed HRT stop within six months, according to a recent survey by the National Opinions Polls, and four out of five do so without telling their GP (GP, 22 January 1993). Here are some women who have been less than convinced by the "feel good" drug:

I have now been on HRT tablets for almost a year and now feel that problems are beginning to outweigh any benefits. I was initially reluctant to go on HRT, as my mother died some 40 years ago from breast cancer. However, after a consultation with the Menopause Clinic in Glasgow it was deemed okay for me to proceed.My periods stopped in May 1991, one month before my 50th birthday. The main symptoms I had were sore joints, sore eyes, headaches (sometimes really blinding), hair falling out and hot flushes. I had tried my best to cope for over a year. Since August 1992 I have been on Provera (estrogen) plus Progynova (progestogen), both to be taken continuously to avoid bleeding.

Lately I have been having intermittent breast swelling and tenderness, some pain in the region of the ovaries, light brown staining and some really bad headaches. Initially I was using oestradial patches, but was allergic to them. D C, Ayr, Scotland.....

I am 65 and have been on HRT for 10 years. In May 1989, I had a hysterectomy, and have been on Premarin ever since. I have almost constant burning and discomfort inside and outside the vagina. J P, Gwent.....

I became incredibly ill while using HRT. Some of my symptoms included indigestion, bloating, lethargy, extreme tension and violent headaches. My heart thumped all day, particularly when I tried to move about. My chest wall tightened with pains down my arms, almost like a heart attack. Besides symptoms of panic, I was so ill I couldn't concentrate or even watch anything on TV, particularly emotional scenes. I came off the drug nine months ago; I am not out of the woods yet, to put it mildly. My doctor won't accept that I could still be adversely affected three weeks after stopping HRT and wants me to see a psychiatrist! On top of everything, of course, my hot flushes have returned with a vengeance no doubt due to having been suppressed by the HRT. K C, London....


Case study: Breast Cancer

Natural family planning

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved